Delaware, 2007Damaging Winds in Delaware, June 27, 2007
June 27, 2007 · NWS PHI · 2 events in 2 counties and zones
An upper air disturbance that passed through the region on an unseasonably hot and humid day helped produce strong to severe thunderstorms across Delaware during the evening of the 27th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper air disturbance that passed through the region on an unseasonably hot and humid day helped produce strong to severe thunderstorms across Delaware during the evening of the 27th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 27, 6:45 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 27, 6:45 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
745 PM EDT WED JUN 27 2007
.SYNOPSIS...
A SOUTHWEST FLOW AROUND HIGH PRESSURE IN THE WESTERN ATLANTIC
HAS COMBINED WITH A RIDGE OF HIGH PRESSURE IN THE UPPER ATMOSPHERE
TO BRING HOT AND HUMID CONDITIONS TO THE REGION TODAY. THE HIGH
WILL MOVE SLOWLY OFF TO THE SOUTH AND EAST AS A COLD FRONT
APPROACHES THURSDAY. THE FRONT WILL CROSS THE REGION LATE THURSDAY
INTO FRIDAY. TEMPERATURES AND HUMIDITIES WILL GRADUALLY LOWER
THEREAFTER. HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND AND
CONTINUE TO INFLUENCE OUR WEATHER THROUGH THE EARLY PART OF NEXT
WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THE EXCESSIVE HEAT WARNING FOR THE HIGHLY URBANIZED AREAS FOR
TODAY WAS ALLOWED TO EXPIRE AT 7 PM. A SEVERE THUNDERSTORM WATCH
IS IN EFFECT FOR PORTIONS OF NORTHERN NJ AND ALL OF OUR PA
COUNTIES UNTIL 11 PM DUE TO LINGERING STORMS, ESPECIALLY ACROSS
NORTHERN PORTIONS OF THE REGION. TODAYS HEAT HAS TOUCHED OFF SCATTERED
THUNDERSTORMS, ESPECIALLY IN OUR NORTHERN AND WESTERN AREAS. THE
SEVERE THUNDERSTORM WATCH FOR THE LEHIGH VALLEY AND POCONOS IN PA
AND FOR NORTHERN NJ WILL REMAIN IN EFFECT UNTIL 8 PM OR UNTIL THE
THREAT OF SEVERE WEATHER HAS ENDED. THE CONVECTIVE ACTIVITY WILL
TAPER OFF AFTER SUNSET, ALTHOUGH WELL KEEP A MIN CHANCE OF A
SHOWER/TSTM THROUGHOUT THE NIGHT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
THE EXCESSIVE HEAT WARNING CONTINUES FOR THE HIGHLY URBANIZED ZONES
IN AND AROUND PHILADELPHIA UNTIL 7:00 PM THIS EVENING WITH HEAT
INDEX VALUES CURRENTLY RUNNING AROUND 100. ITLL BE DIFFICULT FOR
URBAN AREAS TO COOL OFF MUCH TONIGHT AND IT NOW APPEARS THAT
TEMPERATURES THURSDAY WILL GET INTO THE LOW 90S ONCE AGAIN. IF
THIS DOES OCCUR, IT WILL BE OUR FIRST HEAT WAVE OF THE SEASON.
SINCE THE FRONT WILL NOT CROSS THE AREA UNTIL THURSDAY NIGHT AND
THE SAME AIRMASS THAT WERE IN TODAY WILL STILL BE WITH US TOMORROW,
WE WILL REISSUE THE EXCESSIVE HEAT WARNING FOR YET ANOTHER DAY.
IT WILL BE IN EFFECT FROM NOON TO 7 PM THURSDAY. THERE IS THE
POSSIBILITY THAT CLOUDS AND SHOWERS/TSTMS ASSOCIATED WITH THE
APPROACHING FRONT MAY GET INTO THE AREA BEFORE 7 PM AND THIS
MAY BRING THE WARNING TO AN ABRUPT HALT.
WITH THE EXPECTED HEATING THURSDAY AND THE ADDED LIFT AHEAD OF
THE COLD FRONT, SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE
MORE WIDESPREAD THAN TODAY. THE STORM PREDICTION CENTER HAS PUT
OUR ENTIRE FORECAST AREA IN A SLIGHT RISK OF SEVERE WEATHER FOR
LATER THURSDAY INTO THURSDAY NIGHT.
THE FRONT WILL DROP SLOWLY ACROSS OUR AREA LATE THURSDAY AND THURSDAY
NIGHT. SHOWERS AND TSTMS WILL END FROM NW TO SE LATE THURSDAY
NIGHT INTO FRIDAY, BUT MAY LINGER OVER OUR EXTREME SOUTHERN
AREAS INTO FRIDAY NIGHT.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE PUSHING DOWN FROM THE NORTHWEST WILL INFLUENCE OUR
WEATHER THROUGH THE PERIOD. IT WILL BE GENERALLY FAIR AND DRY
OVER THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK WITH
NEAR SEASONABLE TEMPERATURES. WARMER AND MORE HUMID AIR WILL
MOVE BACK IN WEDNESDAY ALONG WITH THE THREAT OF SHOWERS AND
THUNDERSTORMS.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
IN KEEPING WITH THE NATURE OF THE CONVECTIVE ACTIVITY, WE HAVE VCTS
IN THE TWO NWRN SITES, CBS MENTIONED IN THE DEL VALLEY SITES, AND
ONLY SCT CU IN THE SERN SITES. WE END THEM DURING THE EVENING, AND
THEN GO WITH A PERSISTENCE FORECAST REGARDING OVERNIGHT VSBYS IN
HAZE AND FOG. THE ONLY SITE THAT WE BRING TO IFR VSBY IS MIV, AND
THAT IS FOR LATE TONIGHT.
WE EXPECT CU TO BEGIN TO DEVELOP BY MID MORNING TOMORROW, AND WE
EXPECT VSBYS TO IMPROVE TO THE VFR CATEGORY BY THAT TIME. TSTMS WITH
THE FRONT ARE NOT FORECAST PRIOR TO 18Z.
A COLD FRONT WILL BE PUSHED SOUTH BY ADVANCING HIGH PRESSURE
BUILDING SOUTH FROM THE GREAT LAKES IN TIME FOR THE WEEKEND. IT
SHOULD BE, AT LEAST, PRECEDED BY MORE ORGANIZED CONVECTIVE ACTIVITY.
&&
.MARINE...
WE ARE COUNTING ON THE MARINE LAYER TO KEEP WINDS AND SEAS BELOW SCA
CRITERIA THROUGH THE REST OF THE BERMUDA HIGH REGIME. WE HAVE THE
LEAST AMOUNT OF CONFIDENCE IN THAT TONIGHT, WHEN AIR TEMPERATURES
WILL APPROACH WATER TEMPERATURES, THE MARINE LAYER WILL WEAKEN SOME,
AND THE GRADIENT WILL BE MODERATE.
ANY TSTMS THAT WANDER OVER THE WATERS IN THE PRE-FRONTAL
ENVIRONMENT, LACKING ANY LARGE SCALE FORCING, SHOULD WEAKEN FAIRLY
RAPIDLY OVER THE COOLER WATER. THAT LIKELY WILL NOT BE THE CASE WHEN
THE FRONT APPROACHES BEGINNING TOMORROW LATE AFTERNOON AND EVENING.
A STRONG COLD FRONT IS FORECAST TO DROP ACROSS THE REGION THURSDAY
NIGHT. THE WIND DIRECTION IS EXPECTED TO BECOME NORTHERLY FOR FRIDAY
INTO SATURDAY. A REINFORCING SHOT OF COOL AIR WILL DROP ACROSS THE
AREA SATURDAY NIGHT. THIS WILL CAUSE WINDS TO BECOME VARIABLE LATE
SATURDAY INTO SATURDAY NIGHT AND THEN SWING BACK AROUND TO THE
NORTH FOR SUNDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...EXCESSIVE HEAT WARNING FROM 12 PM TO 7 PM EDT THURSDAY FOR
PAZ067>071.
NJ...EXCESSIVE HEAT WARNING FROM 12 PM TO 7 PM EDT THURSDAY FOR
NJZ015-017>019.
DE...EXCESSIVE HEAT WARNING FROM 12 PM TO 7 PM EDT THURSDAY FOR
DEZ001.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS...RPW
NEAR TERM...RPW/LSN
SHORT TERM...RPW
LONG TERM...RPW
AVIATION...DELISI
MARINE...DELISIHazardous weather outlook, Jun 27, 12:04 PM EST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
104 PM EDT WED JUN 27 2007
NJZ001-007-008-PAZ054-055-060>062-281100-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
104 PM EDT WED JUN 27 2007
...SEVERE THUNDERSTORM WATCH 456 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
IT WILL BE HOT AND HUMID TODAY. THERE IS A CHANCE OF AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS, SOME OF WHICH COULD
PRODUCE DAMAGING WINDS, LOCALIZED FLOODING AND HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
IT WILL STILL BE HOT AND HUMID THURSDAY. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED.
DEZ002>004-MDZ008-012-015-019-020-NJZ009-010-012>014-016-020>027-
281100-
KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
104 PM EDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
IT WILL BE HOT AND HUMID TODAY. THERE IS A CHANCE OF AFTERNOON
AND EVENING SHOWERS AND THUNDERSTORMS, SOME OF WHICH COULD
PRODUCE LOCALIZED FLOODING AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
IT WILL STILL BE HOT AND HUMID THURSDAY. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-NJZ015-017>019-PAZ067>071-281100-
NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER-
MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
104 PM EDT WED JUN 27 2007
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
ALSO, IT WILL BE HOT AND HUMID TODAY. THERE IS A CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS, SOME OF WHICH
COULD PRODUCE LOCALIZED FLOODING AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
IT WILL STILL BE HOT AND HUMID THURSDAY. ALSO...THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS THURSDAY AND THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-450>455-281100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
104 PM EDT WED JUN 27 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY AND
THURSDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 27, 3:25 PM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG SUSSEX 41.21N 74.61W
06/27/2007 SUSSEX NJ EMERGENCY MNGR
TREES AND WIRES KNOCKED DOWN.
0155 PM TSTM WND DMG 6 NW BRANCHVILLE 41.21N 74.82W
06/27/2007 SUSSEX NJ EMERGENCY MNGR
TREES AND WIRES KNOCKED DOWN IN BOTH SANDYSTON AND
FRANKFORD TOWNSHIPS.
0215 PM LIGHTNING 4 S ARLINGTON HEIGHTS 40.95N 75.20W
06/27/2007 MONROE PA EMERGENCY MNGR
LIGHTNING STRUCK A BUILDING IN STROUD TOWNSHIP.
0311 PM TSTM WND DMG NEWTON 41.05N 74.75W
06/27/2007 SUSSEX NJ EMERGENCY MNGR
LARGE TREE LIMBS AND WINDS KNOCKED DOWN. LIGHTNING
CONTRIBUTED TO THE DAMAGE IN SUSSEX COUNTY ALSO AS THERE
WERE ABOUT 1,300 CLOUD TO GROUND LIGHTNING STRIKES THIS
AFTERNOON.
&&
TFGLocal storm report, Jun 27, 4:28 PM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
528 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 6 NW BRANCHVILLE 41.21N 74.82W
06/27/2007 SUSSEX NJ EMERGENCY MNGR
TREES AND WIRES KNOCKED DOWN IN BOTH SANDYSTON AND
FRANKFORD TOWNSHIPS.
0215 PM LIGHTNING 4 S ARLINGTON HEIGHTS 40.95N 75.20W
06/27/2007 MONROE PA EMERGENCY MNGR
LIGHTNING STRUCK A BUILDING IN STROUD TOWNSHIP.
0230 PM TSTM WND DMG 6 SE PALMERTON 40.74N 75.54W
06/27/2007 NORTHAMPTON PA PUBLIC
LARGE LIMBS DOWN IN DANIELSVILLE.
0311 PM TSTM WND DMG NEWTON 41.05N 74.75W
06/27/2007 SUSSEX NJ EMERGENCY MNGR
LARGE TREE LIMBS AND WINDS KNOCKED DOWN. LIGHTNING
CONTRIBUTED TO THE DAMAGE IN SUSSEX COUNTY ALSO AS THERE
WERE ABOUT 1,300 CLOUD TO GROUND LIGHTNING STRIKES THIS
AFTERNOON.
&&
JJMLocal storm report, Jun 27, 4:52 PM EST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
552 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG SUSSEX 41.21N 74.61W
06/27/2007 SUSSEX NJ EMERGENCY MNGR
TREES AND WIRES KNOCKED DOWN.
0155 PM TSTM WND DMG 6 NW BRANCHVILLE 41.21N 74.82W
06/27/2007 SUSSEX NJ EMERGENCY MNGR
TREES AND WIRES KNOCKED DOWN IN BOTH SANDYSTON AND
FRANKFORD TOWNSHIPS.
0215 PM LIGHTNING 4 S ARLINGTON HEIGHTS 40.95N 75.20W
06/27/2007 MONROE PA EMERGENCY MNGR
LIGHTNING STRUCK A BUILDING IN STROUD TOWNSHIP.
0230 PM TSTM WND DMG 6 SE PALMERTON 40.74N 75.54W
06/27/2007 NORTHAMPTON PA PUBLIC
LARGE LIMBS DOWN IN DANIELSVILLE.
0245 PM TSTM WND DMG BRANCHVILLE 41.15N 74.75W
06/27/2007 SUSSEX NJ TRAINED SPOTTER
TREES AND WIRES KNOCKED DOWN IN BRANCHVILLE.
0311 PM TSTM WND DMG NEWTON 41.05N 74.75W
06/27/2007 SUSSEX NJ EMERGENCY MNGR
LARGE TREE LIMBS AND WINDS KNOCKED DOWN. LIGHTNING
CONTRIBUTED TO THE DAMAGE IN SUSSEX COUNTY ALSO AS THERE
WERE ABOUT 1,300 CLOUD TO GROUND LIGHTNING STRIKES THIS
AFTERNOON.
&&
TFGSpecial weather statement, Jun 27, 5:26 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
626 PM EDT WED JUN 27 2007
NJZ001-007-PAZ054-055-060>062-280030-
BERKS-CARBON-LEHIGH-MONROE-NORTHAMPTON-SUSSEX-WARREN-
626 PM EDT WED JUN 27 2007
...STRONG THUNDERSTORMS WILL AFFECT BERKS...CARBON...LEHIGH...
MONROE...NORTHAMPTON...SUSSEX AND WARREN COUNTIES...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDING FROM 45 MILES
NORTHEAST OF SCRANTON TO 43 MILES SOUTHWEST OF WILKES-BARRE...
MOVING SOUTHEAST AT 20 TO 30 MPH. THE THUNDERSTORMS WILL BE NEAR
WHITE HAVEN...TRESCKOW AROUND 700 PM...WEATHERLY...SUMMIT HILL
AROUND 715 PM...WEISSPORT EAST...WEISSPORT AROUND 730 PM...
WALNUTPORT...TEMPLE AROUND 745 PM...WIND GAP AND TOPTON
AROUND 800 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER
STORMS WITHIN THIS LINE. NOT ATTACHED TO THE LINE ITSELF, THERE ARE
ISOLATED SHOWERS AND THUNDERSTORMS AHEAD OF THIS MAIN LINE THAT WILL
AFFECT BERKS COUNTY AND NORTHWEST NEW JERSEY.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
TFG
Special weather statement, Jun 27, 7:29 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
829 PM EDT WED JUN 27 2007
NJZ008>010-PAZ067>069-280300-
MORRIS-HUNTERDON-SOMERSET-CHESTER-MONTGOMERY-BUCKS-
INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE...
WEST CHESTER...NORRISTOWN...DOYLESTOWN
829 PM EDT WED JUN 27 2007
...THUNDERSTORMS WILL BE MOVING INTO THE AREA LATE THIS EVENING...
AT 815 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS MOVING TOWARD EASTERN PENNSYLVANIA
AND NEW JERSEY. SOME OF THESE THUNDERSTORMS ARE CAPABLE OF
PRODUCING GUSTY WINDS, HEAVY DOWNPOURS AND NUMEROUS LIGHTNING
STRIKES. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE. ALL THIS
ACTIVITY WILL BE MOVING ACROSS THE REGION BETWEEN NOW AND 10 PM.
IF THREATENING WEATHER APPROACHES, TAKE NECESSARY PRECAUTIONS
AGAINST FLYING DEBRIS AND LIGHTNING BY GOING INDOORS AND STAYING
AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE ENTIRE
REGION UNTIL 11 PM.
JJM
Local storm report, Jun 27, 8:10 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
910 PM EDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG SUSSEX 41.21N 74.61W
06/27/2007 SUSSEX NJ EMERGENCY MNGR
TREES AND WIRES KNOCKED DOWN.
0155 PM TSTM WND DMG 6 NW BRANCHVILLE 41.21N 74.82W
06/27/2007 SUSSEX NJ EMERGENCY MNGR
TREES AND WIRES KNOCKED DOWN IN BOTH SANDYSTON AND
FRANKFORD TOWNSHIPS.
0215 PM LIGHTNING 4 S ARLINGTON HEIGHTS 40.95N 75.20W
06/27/2007 MONROE PA EMERGENCY MNGR
LIGHTNING STRUCK A BUILDING IN STROUD TOWNSHIP.
0230 PM TSTM WND DMG 6 SE PALMERTON 40.74N 75.54W
06/27/2007 NORTHAMPTON PA PUBLIC
LARGE LIMBS DOWN IN DANIELSVILLE.
0245 PM TSTM WND DMG BRANCHVILLE 41.15N 74.75W
06/27/2007 SUSSEX NJ TRAINED SPOTTER
TREES AND WIRES KNOCKED DOWN IN BRANCHVILLE.
0311 PM TSTM WND DMG NEWTON 41.05N 74.75W
06/27/2007 SUSSEX NJ EMERGENCY MNGR
LARGE TREE LIMBS AND WINDS KNOCKED DOWN. LIGHTNING
CONTRIBUTED TO THE DAMAGE IN SUSSEX COUNTY ALSO AS THERE
WERE ABOUT 1,300 CLOUD TO GROUND LIGHTNING STRIKES THIS
AFTERNOON.
0745 PM HAIL 3 N LEESPORT 40.49N 75.97W
06/27/2007 E0.25 INCH BERKS PA TRAINED SPOTTER
0755 PM TSTM WND DMG 2 N SUSSEX 41.24N 74.61W
06/27/2007 SUSSEX NJ TRAINED SPOTTER
LIMBS DOWN
0810 PM TSTM WND DMG STROUDSBURG 40.98N 75.20W
06/27/2007 MONROE PA COUNTY OFFICIAL
TREES AND WIRES DOWN IN THE SOUTHERN PORTIONS OF MONROE
COUNTY
0814 PM TSTM WND DMG LEHIGHTON 40.83N 75.72W
06/27/2007 CARBON PA COUNTY OFFICIAL
TREES AND WIRES DOWN
&&
JJMThunderstorm Wind, Sussex
- When
- June 27, 8:20 PM EST
- Where
- Sussex County, Laurel to Bethel
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 38.550, -75.570
A severe thunderstorm knocked down a couple of trees and wires in Laurel and Bethel. A large tree was knocked down across Main Street in Bethel. About 400 homes and businesses lost power in Sussex County.
Thunderstorm Wind, New Castle
- When
- June 27, 8:25 PM EST to 8:35 PM EST
- Where
- New Castle County, Hockessin to Newark
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 39.780, -75.680
A severe thunderstorm tore down several trees, tree limbs and wires in New Castle County, affecting the western part of the county the hardest. About 4,500 homes and businesses lost power in New Castle County. All power was restored by the morning of the 28th.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 27, 20071 death · $35,000 · 1 in hail · 23 events
- Flash Flooding and Hail in New York, June 27, 20071 death · 1 in hail · 25 events
- Damaging Winds and Lightning Strike in Maryland, June 27, 20071 death · 50 kt wind · 3 events
- Rip Current in Alabama, June 27, 20071 death · 1 event
- Flash Flooding and Flooding in Texas, June 27 to 30, 2007$2.4 million · 50 kt wind · 41 events
- Hail and Damaging Winds in Vermont, June 27, 2007$121,000 · 1 in hail · 19 events
- Hail and Damaging Winds in New York, June 27, 20074 injured · $15,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 27, 2007$109,000 · 52 kt wind · 13 events
- Flood and Damaging Winds in Indiana, June 27, 2007$103,000 · 60 kt wind · 10 events
- Damaging Winds in New Jersey, June 27, 2007$100,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Alabama, June 27, 20076 injured · $12,000 · 50 kt wind · 3 events
- Flash Flood and Heavy Rain in Kansas, June 27, 2007$120,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43835, 43836.